Alert archive / Washington / Gale Warnings in 2013
Gale Warning 41, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 13, 2013, 2:36 AM PDT. It took effect at Jun 13, 2013, 2:33 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 2:36 AM PDT (09:36 UTC)
- In effect from
- Jun 13, 2013, 2:33 PM PDT
- Expired
- Jun 14, 2013, 2:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS76 KSEW 130936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PDT THU JUN 13 2013 PZZ131-132-131745- /O.NEW.KSEW.GL.W.0041.130614T0000Z-130614T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PDT THU JUN 13 2013 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-131745- /O.NEW.KSEW.SC.Y.0116.130614T0000Z-130614T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 236 AM PDT THU JUN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
097 WHUS76 KSEW 131545 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PDT THU JUN 13 2013 PZZ131-132-132345- /O.CON.KSEW.GL.W.0041.130614T0000Z-130614T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 AM PDT THU JUN 13 2013 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-132345- /O.CON.KSEW.SC.Y.0116.130614T0000Z-130614T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 845 AM PDT THU JUN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
047 WHUS76 KSEW 132133 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 233 PM PDT THU JUN 13 2013 PZZ131-132-140545- /O.EXT.KSEW.GL.W.0041.130613T2133Z-130614T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 233 PM PDT THU JUN 13 2013 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-133-134-140545- /O.EXT.KSEW.SC.Y.0116.130613T2133Z-130614T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 233 PM PDT THU JUN 13 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... * WIND AND WAVES...WESTERLY WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 12, 9:00 PM PDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 12, 9:00 PM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PDT WED JUN 12 2013 .SYNOPSIS...A WEAK UPPER LEVEL LOW OVER THE COAST WILL MOVE SOUTH INTO OREGON TONIGHT THEN EAST THURSDAY. THE LOW WILL KEEP CLOUDS AND SHOWERY WEATHER IN THE FORECAST THROUGH THURSDAY NIGHT. CLOUDS WILL DECREASE ON FRIDAY. SATURDAY WILL BE WARMER AND DRIER. ANOTHER SLOW MOVING UPPER LOW WILL MOVE INTO THE OFFSHORE WATERS ON SUNDAY THEN MOVE THROUGH THE AREA EARLY NEXT WEEK. && .SHORT TERM...THERE WERE A FEW LIGHTNING STRIKES EARLIER THIS EVENING JUST EAST OF THE CREST IN THE NORTH CASCADES. RADAR STILL SHOWS A LARGE AREA OF SHOWERS RIGHT ABOUT WHERE THE UPPER LOW IS LOCATED ALONG THE CENTRAL COAST. THERE ARE JUST SCATTERED SHOWERS INLAND AND THESE APPEAR TO BE MORE DIURNALLY FORCED SO THEY SHOULD MOSTLY END WITHIN AN HOUR OR TWO. THE SHOWER BAND ON THE CENTRAL COAST WILL MOVE SOUTHEAST TONIGHT SO SOUTHERN AREAS COULD GET SOME SHOWERS. MODELS CONTINUE TO MOVE THE UPPER LOW EAST THROUGH OREGON ON THURSDAY. THIS WILL PUT WESTERN WASHINGTON IN A DRIER NORTHWESTERLY FLOW THURSDAY NIGHT FOR A DRYING TREND. THERE ARE STILL LOW CHANCE POPS ON FRIDAY BUT FRIDAY IS PRETTY LIKELY TO BE DRY. SATURDAY LOOKS COMPLETELY DRY AND ALSO APPEARS TO BE THE WARMEST DAY OF THE NEXT SEVEN. HIGHS WILL BE MOSTLY IN THE 60S THURSDAY AND FRIDAY BUT SATURDAY SHOULD BE SOLIDLY IN THE 70S WITH A FEW 80S POSSIBLE BETWEEN PUGET SOUND AND THE CASCADES. BURKE .LONG TERM...PREVIOUS DISCUSSION...THE NEXT OFFSHORE UPPER LOW WILL MOVE INTO THE AREA AT A LOWER LATITUDE THAN THE ONE CURRENTLY MOVING ACROSS THE AREA...AND IT WILL BE A BIT DEEPER. THE UPPER LOW WILL SLOWLY MOVE EASTWARD FROM THE OFFSHORE WATERS ON SUNDAY INTO THE COASTAL WATERS ON TUESDAY THEN WILL SURGE INLAND WEDNESDAY AND EAST OF THE AREA ON THURSDAY. THERE WILL BE AT LEAST A CHANCE OF SHOWERS ACROSS THE AREA SUNDAY THROUGH NEXT WEDNESDAY OR THURSDAY...AND TEMPERATURES WILL FALL FROM NEAR NORMAL ON SUNDAY TO 4-8 DEGREES BELOW NORMAL EARLY NEXT WEEK. ALBRECHT && .AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WITH AN UPPER LEVEL LOW JUST OFF THE NORTH WASHINGTON COAST. THE UPPER LOW WILL MOVE SOUTHEAST INTO NORTHWEST OREGON LATE TONIGHT AND THEN INTO EASTERN OREGON THURSDAY...WITH THE FLOW ALOFT BECOMING NORTHERLY. WEAK ONSHORE FLOW TONIGHT WILL STRENGTHEN THURSDAY. THE AIR MASS WILL REMAIN UNSTABLE AND MOIST. CONDITIONS ARE MAINLY VFR ACROSS WESTERN WASHINGTON THIS EVENING WITH SKY COVER SCT035 SCT-BKN065 SCT-BKN100. HOWEVER THERE ARE SCATTERED SHOWERS OVER THE FORECAST AREA WITH LOCAL SCT-BKN030CB. LOWER CONDITIONS SHOULD BECOME MORE PREVALENT AS THE MORE ORGANIZED BAND OF SHOWERS MOVING ONTO THE COAST AT 8 PM...WHICH IS MORE DIRECTLY ASSOCIATED WITH THE UPPER LOW...SPREADS INLAND TONIGHT. LOW-END VFR TO HIGH-END MVFR CONDITIONS SHOULD PREVAIL LATER TONIGHT AND THURSDAY MORNING...FOLLOWED BY IMPROVEMENT THURSDAY AFTERNOON. KSEA...SW WIND 6-12 KT. MCDONNAL && .MARINE...A SMALL WEAK SURFACE TROUGH OVER THE COASTAL WATERS THIS EVENING WILL MOVE INTO WESTERN WASHINGTON TONIGHT. HIGH PRESSURE WILL BUILD FROM THE SOUTHWEST LATE TONIGHT AND THURSDAY FOR INCREASING ONSHORE FLOW. SMALL CRAFT ADVISORY WEST WINDS -- AND POSSIBLY MARGINAL GALES -- ARE LIKELY IN THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA LATE THURSDAY AND THURSDAY NIGHT. SMALL CRAFT ADVISORY WINDS ARE ALSO LIKELY IN ADMIRALTY INLET AND THE NORTHERN INLAND WATERS. MODERATELY STRONG ONSHORE FLOW WILL CONTINUE FRIDAY...THEN WEAKEN OVER THE WEEKEND AND EARLY NEXT WEEK. MCDONNAL && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:36 AM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.